Alert archive / New Mexico / Flash Flood Warnings in 2007
Flash Flood Warning 29, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 2, 2007, 1:11 PM MDT for Grant County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2007, 1:11 PM MDT (19:11 UTC)
- Expired
- Aug 2, 2007, 3:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Grant County, NM
The radar
The El Paso radar (KEPZ), 185 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 021913 FFWEPZ NMC017-022115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 111 PM MDT THU AUG 2 2007 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO... THIS INCLUDES THE CITY OF SILVER CITY... * UNTIL 315 PM MDT * AT 107 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. ALSO...A SPOTTER JUST NORTH OF SILVER CITY HAS REPORTED NEARLY ONE AND ONE HALF INCHES OF RAIN IN ONLY ONE HALF HOURS TIME. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SILVER CITY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL NORTH OF AND ON THE WEST SIDE OF SILVER CITY WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3272 10841 3274 10813 3291 10817 3291 10835 $$ PIEPER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:46 AM MDT, 9 hours 25 minutes earlier.
Area forecast discussion, Aug 2, 3:46 AM MDT, 9 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 346 AM MDT THU AUG 2 2007 .SYNOPSIS... A VERY MOIST AND UNSTABLE AIR MASS WILL GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL TODAY AND FRIDAY. FLOODING WILL BE POSSIBLE IN SOME FLOOD PRONE AREAS NEAR THUNDERSTORMS. DRIER CONDITIONS ARE EXPECTED FOR THE WEEKEND AS MUCH OF THE MOISTURE SHIFTS TO THE WEST. DAY TIME TEMPERATURES WILL REMAIN BELOW NORMALS THE NEXT COUPLE DAYS...THEN WARM TO SEASONAL AVERAGES BY THE END OF THE WEEKEND. && .DISCUSSION... AN EXTREMELY MOIST AIR MASS REMAINS IN PLACE OVER THE FORECAST AREA WITH SATURATED CONDITIONS EXISTING FROM LOWER TO UPPER LEVELS OF THE ATMOSPHERE. HELPING TO DESTABILIZE THE AIR AND TRIGGER CONVECTION IS AN UPPER VORT CENTER THAT IS DRIFTING SLOWLY WEST ACROSS THE REGION WITH ANOTHER APPROACHING FROM THE EAST TO KEEP THE WEATHER PATTERN ACTIVE THROUGH FRIDAY NIGHT. PWS RANGE FROM 1.5 TO 1.8 INCHES WITH SURFACE DEW POINTS IN THE MID TO UPPER SIXTIES. SHOWERS AND THUNDERSTORMS THAT FORM TODAY WILL BE VERY EFFICIENT RAIN PRODUCERS CAPABLE OF PRODUCING 1 TO 3 INCHES OF RAINFALL IN LESS THAN AN HOUR. FLOODING FROM EXCESSIVE RUNOFF FROM INTENSE RAINFALL IS A POSSIBILITY TODAY...SO WILL MAINTAIN A FLASH FLOOD WATCH FOR THE FORECAST AREA THROUGH TONIGHT. MOIST CONDITIONS WILL PERSIST ON FRIDAY AND THE WATCH MAY NEED TO BE EXTENDED ONE MORE DAY. DRIER CONDITIONS WILL BE POSSIBLE ON SATURDAY AS THE MODELS PROJECT THE HIGH TO SHIFT TO THE TEXAS PANHANDLE AND THE VORT CENTERS MOVE INTO ARIZONA...ALONG WITH MUCH OF THE MOISTURE. ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS WILL STILL BE POSSIBLE AS A RESULT OF RESIDUAL MOISTURE. PRECIP TOTALS WILL BE MOSTLY HIGHER WEST OF THE DIVIDE. ALSO...WITH REDUCE MOISTURE AND CLOUDINESS OCCURRING...TEMPERATURES SHOULD ALSO WARM UP TO NEAR NORMAL FOR THE WEEKENDS AND INTO NEXT WEEK. THE WEATHER PATTERN COULD BECOME ACTIVE AGAIN THE FIRST PART OF NEXT WEEK AS LONGER RANGE MODELS ARE PROJECTING A SMALL UPPER LOW TO MOVE TOWARD THE REGION FROM THE SOUTHWEST. THIS LOW COULD PROVIDE SYNOPTIC SCALE FORCING AND LIFT AS WELL AS A VEERING PROFILE NECESSARY TO GENERATE STRONGER THUNDERSTORMS FOR MONDAY AFTERNOON THROUGH WEDNESDAY. MOISTURE FROM THE PLUME WILL FUEL THESE NEW STORMS. HIGH PRESSURE IS PROJECTED BY THE MODELS TO REBUILD TOWARD THE END OF THE WEEK...DIMINISHING CONVECTIVE ACTIVITY SOMEWHAT. && .AVIATION...VALID 02/12Z-03/12Z AREAS OF MVFR AND IFR OR CIGS AND VSBY IN AND NEAR SHOWERS AND THUNDERSTORMS. LOW CIGS NEAR TSTMS WILL OCNLY HAVE MTN TOPS OBSCD. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 89 70 87 69 92 / 50 50 40 40 20 SIERRA BLANCA TX 85 65 84 63 90 / 50 50 40 40 20 LAS CRUCES 89 67 88 66 91 / 50 50 40 40 20 ALAMOGORDO 87 66 86 64 90 / 50 50 40 40 20 CLOUDCROFT 69 50 67 49 71 / 60 60 50 40 30 TRUTH OR CONSEQUENCES 87 67 86 65 91 / 50 50 40 40 30 SILVER CITY 80 63 81 61 84 / 50 50 40 40 30 DEMING 89 68 86 66 91 / 50 50 40 40 20 LORDSBURG 88 67 86 65 90 / 50 50 40 40 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NMZ022>025-030>032. TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ055-056. && 04/04
Hazardous weather outlook, Aug 2, 10:40 AM MDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1040 AM MDT THU AUG 2 2007 NMZ022>025-030>032-TXZ055-056-031745- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1040 AM MDT THU AUG 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT WITH HEAVY RAINFALL LIKELY IN SOME AREAS. ISOLATED AREAS COULD RECEIVE TWO TO THREE INCHES...WITH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS BECOMING ISOLATED TO SCATTERED THROUGH THE PERIOD...WITH THREAT OF FLOODING DECREASING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION WILL BE LIKELY...ESPECIALLY TO MONITOR HEAVY RAINS AND FLOODING.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:00 PM MDT | Flash Flood Warning | EPZ | Luna | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.